Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 645, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 21, 2011, 4:14 PM CDT for Ashley County, Arkansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2011, 4:14 PM CDT (21:14 UTC)
- Expired
- Aug 21, 2011, 4:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Ashley County, AR
The radar
The Little Rock radar (KLZK), 197 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2198 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 906 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
275 WUUS54 KJAN 212114 SVRJAN ARC003-212145- /O.NEW.KJAN.SV.W.0645.110821T2114Z-110821T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 414 PM CDT SUN AUG 21 2011 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ASHLEY COUNTY IN SOUTHEAST ARKANSAS... THIS INCLUDES THE CITIES OF...NORTH CROSSETT...CROSSETT... * UNTIL 445 PM CDT * AT 413 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NORTH CROSSETT MOVING SOUTH AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BERLIN PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES COULD OCCUR. && LAT...LON 3302 9174 3302 9205 3322 9197 3321 9178 TIME...MOT...LOC 2113Z 003DEG 6KT 3312 9189 $$ 40
1 follow-up statement
230 WWUS54 KJAN 212136 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 436 PM CDT SUN AUG 21 2011 ARC003-212146- /O.EXP.KJAN.SV.W.0645.000000T0000Z-110821T2145Z/ ASHLEY AR- 436 PM CDT SUN AUG 21 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ASHLEY COUNTY EXPIRES AT 445 PM CDT... THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED BELOW SEVERE LIMITS AND THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3302 9174 3302 9205 3322 9197 3321 9178 TIME...MOT...LOC 2136Z 003DEG 6KT 3308 9189 $$ 40
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 2:45 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Aug 21, 2:45 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
245 PM CDT SUN AUG 21 2011
.DISCUSSION...HIGHER LEVEL CLOUDS KEEPING TEMPERATURES AT BAY
TEMPORARILY THIS MORNING HAVE BROKEN UP...ALLOWING READINGS TO SOAR
WELL INTO THE 90S IN MANY AREAS (WHERE SURFACE JUICE IS YIELDING
CAPE VALUES IN EXCESS OF 3000 J/KG). CHAOTIC WINDS AND MASS FIELD
DETAILS THIS MORNING HAVE CONSOLIDATED TO REVEAL LOW LEVEL
CONVERGENCE AXIS SETTING UP FROM THE ARKLAMISS DELTA SOUTHEAST INTO
SOUTHEASTERN MS. EXPECTING THETAE ADVECTION (PLUS A MINOR
DISTURBANCE IN NORTHWEST FLOW REGIME ALOFT) TO COME IN CONCERT WITH
INSTABILITY IN THIS AXIS TO GENERATE SCATTERED TO OCCASIONALLY
NUMEROUS THUNDERSTORMS THROUGH THE REMAINDER OF THE AFTERNOON. HAVE
ALREADY ISSUED ONE SEVERE THUNDERSTORM WARNING...AND AT LEAST A FEW
MORE MAY BE NEEDED CONSIDERING INSTABILITY IS QUITE HIGH...WET
MICROBURST POTENTIAL MODERATE...AND A LITTLE BIT OF WIND SHEAR
EXISTS. HEAT INDEX VALUES ARE MANAGING TO PEAK NEAR OR ABOVE 105
DEGREES IN MANY AREAS RIGHT NOW (AND EVEN OUTSIDE OF THE GOING HEAT
ADVISORY)...BUT DO NOT PLAN ON EXTENDING OF REISSUING THE
ADVISORY...WHICH IS CURRENTLY IN EFFECT FOR ONLY WESTERN
ZONES...PAST 7 PM. THINKING ON THE LATTER IS THAT THUNDERSTORMS
AND/OR OUTFLOW BOUNDARIES WILL WORK TO CUT THE HEAT A BIT IN MANY
AREAS WITHIN A FEW HOURS AND THEN DRIER AIR WILL BE GRADUALLY
WORKING SOUTH AND SOUTHWEST INTO THE REGION STARTING TONIGHT.
ANTICIPATING LOW LEVEL FLOW VECTORS TURNING GRADUALLY NORTHERLY WILL
HELP SHOVE DEVELOPING CONVECTION THIS AFTERNOON INTO FAR SOUTHERN
ZONES BY 7 PM...WITH THIS ACTIVITY COMPLETELY DISSIPATING WITH LOSS
OF HEAT BY 9 OR 10 PM. DIFFUSE BOUNDARY THAT WILL MARK THE LEADING
EDGE OF DRIER AIR PUSH SOUTH/SOUTHWEST INTO THE REGION LATE TONIGHT
AND TOMORROW WILL BE SOURCE OF SOME LOW TO MID LEVEL MOISTURE
CONVERGENCE LATE TONIGHT...PRIMARILY ALONG AND SOUTH OF I-20. THIS
COULD BE ENOUGH TO GET A FEW ISOLATED SHOWERS AND STORMS GOING IN
THESE AREAS BEFORE DAYBREAK...BUT AT THIS POINT MODELS DO NOT
SUGGEST ANY REALLY ORGANIZED THUNDERSTORM ACTIVITY. LOWS BY MONDAY
MORNING SHOULD BE AT OR LESS THAN 75 DEGREES IN MOST AREAS...WHICH
IS ANOTHER REASON WHY HEAT ADVISORIES ARE NOT BEING CONSIDERED FOR
TOMORROW.
ON MONDAY...NORTHWEST FLOW REGIME ALOFT WILL CONTINUE WITH MAIN AXIS
OF CONVECTIVELY UNSTABLE AIR SHIFTING SOUTH OF I-20 BY MIDDAY.
EXPECTING MORE SCATTERED SHOWERS AND STORMS WITHIN THIS AXIS
TOMORROW...ALTHOUGH POTENTIAL FOR ANY SEVERE STORMS SHOULD BE LESS
THAN TODAY DUE TO INSTABILITY WANING ALONG WITH ATMOSPHERIC LAPSE
RATES. GENERALLY ANTICIPATE THUNDERSTORM ACTIVITY TO BE INCREASINGLY
CONFINED ALONG AND SOUTH OF HIGHWAY 84 IN THE MID TO LATE AFTERNOON
HOURS AS DRIER AIR CONTINUES TO FILTER DOWN FROM THE NORTH. RIGHT
NOW EXPECTING ALL STORMS IN THE SOUTH TO BE DONE WITH BY EARLY
EVENING. CLOUDS AND SCATTERED STORMS SHOULD LIMIT TEMPS IN THE SOUTH
TOMORROW WHERE HEAT ADVISORY CRITERIA MIGHT OTHERWISE BE MET
CONSIDERING SURFACE JUICE...HOWEVER FURTHER NORTH WHERE TEMPERATURES
WILL LIKELY CLIMB HIGHER THE DEWPOINTS DO NOT SUGGEST ADVISORY
CRITERIA.
MONDAY NIGHT INTO MIDWEEK...FLOW REGIME WILL BECOME MORE NORTHERLY
ALOFT IN BETWEEN PLAIN'S RIDGE AND WEAK TROUGH IN THE EAST.
NORTHEASTERLY TO EASTERLY LOW LEVEL FLOW ANTICIPATED SHOULD DELIVER
DRIER AIR (ESPECIALLY IN EASTERN MS)...ALTHOUGH THERE ARE NOT REALLY
MANY SUGGESTIONS OF DAYTIME TEMPERATURES COOLING OFF BECAUSE OF LACK
OF TRUE COLD FRONT. WHAT WILL BE MORE PLEASANT IS OVERNIGHT LOWS
WHERE MANY AREAS WILL BE IN THE 60S. MAV/MEX GUIDANCE LOOKED PRETTY
GOOD ON TEMPS AND I FOLLOWED CLOSELY. WHAT WE WILL HAVE TO WATCH
WILL BE ACTIVITY GOING ON TO OUR NORTHWEST AND WEST WHERE SOMEWHAT
ACTIVE NORTHWEST/NORTHERLY FLOW PATTERN AND BOUNDARY OF MOIST/DRY
AIR SHOULD BE A SOURCE OF THUNDERSTORM CLUSTER DEVELOPMENT. IT IS
NOT INCONCEIVABLE THAT MY FAR NORTHWEST ZONES COULD BE AFFECTED BY A
BIT OF THIS DURING THIS PERIOD...ALTHOUGH IT IS MORE LIKELY THE
'STORMY' ZONE WILL BE JUST WEST. FOR THIS REASON I HAVE ACCEPTED
QUITE LOW POPS IN THESE AREAS DURING THIS PERIOD AND HAVE NOT
INCLUDED MENTION OF PRECIP AGAIN UNTIL WEDNESDAY NIGHT WHEN
SUFFICIENT MOISTURE MAY BEGIN TO SEEP BACK IN FROM THE
WEST/NORTHWEST.
OTHERWISE...WE WILL BE WATCHING WHAT DEVELOPS OF CURRENT TROPICAL
STORM IRENE OUT IN THE CARRIBEAN. CURRENT NHC FORECAST AND MODEL
TRACK CONSENSUS SUGGEST SOME IMPACT POSSIBLE OVER FL OR THE SOUTHERN
PORTION OF THE EASTERN SEABOARD LATE THIS WEEK. THIS SYSTEM HAS
POTENTIAL TO AFFECT THE BROADSCALE FLOW PATTERN OVER THE EASTERN
HALF OF THE CONUS...BUT POTENTIAL FOR ANY DIRECT IMPACT ON THE LOWER
MS VALLEY LOOKS QUITE SMALL AT THIS TIME. PLEASE SEE PRODUCTS FROM
THE NATIONAL HURRICANE CENTER FOR COMPLETE UPDATES. /BB/
&&
.AVIATION...ISOLATED TO SCATTERED TSTMS WERE DEVELOPING OVER THE
SOUTHEAST AND NORTHWEST AND CAN BE EXPECTED OVER THE WHOLE AREA
THROUGH 02Z/22. WIND GUSTS OF 40 TO 50KS WILL BE POSSIBLE WITH THE
MOST INTENSE STORMS. TSTM ACTIVITY WILL WANE DURING THE EVENING
HOURS. AWAY FROM TSTMS...VFR CONDITIONS WERE BEING REPORTED AND WILL
PREVAIL THROUGH MONDAY NIGHT. THE EXCEPTIONS WILL BE WITH PATCHY
AREAS OF MORNING FOG THAT DEVELOP AGAIN MONDAY MORNING... ESPECIALLY
AT SITES THAT RECEIVE SIGNIFICANT RAINFALL TODAY. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 75 96 72 97 / 19 30 5 5
MERIDIAN 73 95 69 96 / 17 21 3 6
VICKSBURG 73 97 70 97 / 19 33 5 6
HATTIESBURG 75 94 73 98 / 22 38 14 3
NATCHEZ 74 94 73 95 / 30 46 10 7
GREENVILLE 73 96 72 96 / 14 14 4 5
GREENWOOD 73 96 69 96 / 13 11 3 5
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ040-047-053-
059>061.
LA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ007>009-015-016-
023>026.
AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.
&&
50/22Hazardous weather outlook, Aug 21, 2:34 PM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 234 PM CDT SUN AUG 21 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ040-047-053-059>061- 221945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA- WARREN-CLAIBORNE-JEFFERSON-ADAMS-FRANKLIN MS- 234 PM CDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND MONDAY A FEW STRONG TO SEVERE THUNDERSTORMS CONTAINING WIND GUSTS OF 50 TO 60 MPH WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING. DAYTIME HEATING HAS LED TO A VERY UNSTABLE AIRMASS SUPPORTIVE OF STRONG TO SEVERE WIND GUSTS IN THUNDERSTORMS. OTHERWISE...HOT AND HUMID CONDITIONS WILL RAISE HEAT STRESS TO CRITICAL LEVELS THIS AFTERNOON AND A HEAT ADVISORY REMAINS IN EFFECT. PERSONS ARE URGED TO TAKE PRECAUTIONS TO PROTECT THEMSELVES FROM THE OPPRESSIVE HEAT. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. MSZ018-019-025>039-041>046-048>052-054>058-062>066-072>074-221945- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA- WINSTON-NOXUBEE-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION- LAMAR-FORREST- 234 PM CDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY A FEW STRONG TO SEVERE THUNDERSTORMS CONTAINING WIND GUSTS OF 50 TO 60 MPH WILL BE POSSIBLE THIS AFTERNOON. DAYTIME HEATING HAS LED TO A VERY UNSTABLE AIRMASS SUPPORTIVE OF STRONG TO SEVERE WIND GUSTS IN THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 22
In the hours before
Special weather statement, Aug 21, 2:27 PM CDT, 1 hour 47 minutes before
MSZ065-066-211955- JONES MS-COVINGTON MS- 227 PM CDT SUN AUG 21 2011 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 227 PM CDT SUN AUG 21 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES NORTHWEST OF SANFORD AT 227 PM CDT...MOVING SOUTH AT 5 MPH. PEOPLE IN SOUTHEASTERN COVINGTON AND SOUTHWESTERN JONES COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3144 8926 3145 8957 3168 8962 3168 8928 TIME...MOT...LOC 1927Z 358DEG 6KT 3156 8947 MME
Special weather statement, Aug 21, 2:47 PM CDT, 1 hour 27 minutes before
ARZ074-LAZ007-212050-
ASHLEY AR-MOREHOUSE LA-
247 PM CDT SUN AUG 21 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
247 PM CDT SUN AUG 21 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTH OF BEEKMAN AT 248 PM
CDT...MOVING SOUTH AT 15 MPH.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
PEOPLE IN SOUTHERN ASHLEY COUNTY...AND MOREHOUSE PARISH SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3328 9204 3326 9159 3263 9166 3261 9193
3265 9192 3268 9197 3270 9198 3269 9206
3285 9207 3287 9209 3301 9208 3303 9212
3311 9214 3315 9211 3316 9214 3319 9214
TIME...MOT...LOC 1948Z 002DEG 15KT 3298 9188
MMESpecial weather statement, Aug 21, 3:21 PM CDT, 53 minutes before
MSZ056-057-065-066-212105- SMITH MS-JONES MS-JASPER MS-COVINGTON MS- 321 PM CDT SUN AUG 21 2011 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 321 PM CDT SUN AUG 21 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHWEST OF TAYLORSVILLE AT 322 PM CDT...MOVING SOUTH AT 15 MPH. PEOPLE IN NORTHEASTERN COVINGTON...SOUTHWESTERN JASPER...NORTHWESTERN JONES AND SOUTHEASTERN SMITH COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3156 8918 3157 8962 3186 8964 3186 8922 TIME...MOT...LOC 2022Z 356DEG 13KT 3180 8948 MME
Special weather statement, Aug 21, 3:24 PM CDT, 50 minutes before
MSZ055-212110-
SIMPSON MS-
324 PM CDT SUN AUG 21 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
324 PM CDT SUN AUG 21 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTHEAST OF MARTINVILLE AT
325 PM CDT...MOVING WEST AT 10 MPH.
PEOPLE IN EASTERN SIMPSON COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3205 8998 3204 8966 3194 8965 3184 8966
3184 8990
TIME...MOT...LOC 2025Z 074DEG 7KT 3202 8971
MMESpecial weather statement, Aug 21, 3:47 PM CDT, 27 minutes before
LAZ008-009-212130- EAST CARROLL LA-WEST CARROLL LA- 347 PM CDT SUN AUG 21 2011 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 347 PM CDT SUN AUG 21 2011 ...STRONG STORM WEST OF TRANSYLVANIA MOVING SLOWLY SOUTH... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTHWEST OF TRANSYLVANIA AT 346 PM CDT...MOVING SOUTH AT 10 MPH. VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO LIKELY WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN EAST CENTRAL WEST CARROLL AND SOUTHWESTERN EAST CARROLL PARISHES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3255 9116 3256 9142 3284 9132 3282 9117 TIME...MOT...LOC 2046Z 011DEG 8KT 3271 9126 40
Special weather statement, Aug 21, 4:06 PM CDT, 8 minutes before
MSZ051-212150-
NEWTON MS-
406 PM CDT SUN AUG 21 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
406 PM CDT SUN AUG 21 2011
...STRONG STORM NEAR DECATUR MOVING SOUTH...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES EAST OF DECATUR AT 405 PM
CDT...MOVING SOUTH AT 20 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO LIKELY WITH THIS STORM AS IT HEADS TOWARD HICKORY.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN EASTERN NEWTON COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3241 8892 3223 8892 3223 8918 3256 8913
3252 8892
TIME...MOT...LOC 2105Z 348DEG 17KT 3244 8906
40The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 2:47 PM CDT | Special Weather Statement | JAN | Ashley | 63 min |
| Aug 21, 3:18 PM CDT | Severe Thunderstorm Warning | JAN | Ashley | 57 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.